Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 19, NWS Topeka, KS

October 8, 2007Washington County, Kansas

NWS Topeka, KS issued this river flood warning at Oct 8, 2007, 6:00 AM CDT for Washington County, Kansas. It took effect at Oct 8, 2007, 9:48 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2007, 6:00 AM CDT (11:00 UTC)
In effect from
Oct 8, 2007, 9:48 AM CDT
Expired
Oct 8, 2007, 11:53 AM CDT
In force
2 hr
Issued by
NWS Topeka, KS
Flood severity
Moderate

County Washington County, KS

The radar

The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek (WSHK1) at Washington (WSHK1).

Action stage
13 ft
Minor stage
18 ft
Moderate stage
19 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06884200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 081100
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
600 AM CDT MON OCT 08 2007

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  MILL CREEK AT WASHINGTON AFFECTING WASHINGTON COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC201-081900-
/O.NEW.KTOP.FL.W.0019.071008T1500Z-071010T0136Z/
/WSHK1.2.ER.071008T1500Z.071009T0000Z.071009T1336Z.NO/
600 AM CDT MON OCT 08 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MILL CREEK AT WASHINGTON.
* FROM THIS MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:45 AM MONDAY THE STAGE WAS 14.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 21.5 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.


$$
2 follow-up statements
000 
WGUS83 KTOP 081251
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
751 AM CDT MON OCT 08 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  MILL CREEK AT WASHINGTON AFFECTING WASHINGTON COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC201-082051-
/O.EXT.KTOP.FL.W.0019.071008T1448Z-071010T0136Z/
/WSHK1.2.ER.071008T1448Z.071009T0000Z.071009T1336Z.NO/
751 AM CDT MON OCT 08 2007

THE FLOOD WARNING CONTINUES FOR
  THE MILL CREEK AT WASHINGTON.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM MONDAY THE STAGE WAS 16.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 21.5 FEET BY THIS EVENING. THE CREEK WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 19.0 FEET...OSAGE ROAD...LOCATED 2 MILES WEST AND 1 MILE
  NORTH OF WASHINGTON...FLOODS.

$$
000 
WGUS83 KTOP 081653
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1153 AM CDT MON OCT 08 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
KANSAS...
 
  MILL CREEK AT WASHINGTON AFFECTING WASHINGTON COUNTY


KSC201-081723-
/O.CAN.KTOP.FL.W.0019.000000T0000Z-071010T0136Z/
/WSHK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1153 AM CDT MON OCT 08 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE MILL CREEK AT WASHINGTON.
* AT 10:45 AM MONDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.9 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 11.1 FEET BY TUESDAY MORNING.
* IMPACT...AT 18.0 FEET...LOW LANDS ALONG THE CREEK FLOOD FROM 
  MORROWVILLE TO WASHINGTON FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 8, 4:05 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 8, 4:05 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
405 AM CDT MON OCT 8 2007

.DISCUSSION...

LATEST WATER VAPOR/IR SATELLITE IMAGERY AND RADAR SHOWING STRONG
VORT LOBE HAS ROTATED OUT INTO WESTERN KS WITH WIDESPREAD SHOWERS
AND THUNDERSTORMS ACROSS EASTERN KS. CLEARING ALSO NOTED WITHIN
STRONG SUBSIDENCE OVER WESTERN KS. SFC ANALYSIS SHOWING STRONG COLD
FRONT NOW MOVING ACROSS THE SOUTHEAST CWA WILL CLEAR ALL OF THE CWA
BEFORE SUNRISE. DRIER AIR AND RAINFALL HAS ALLOWED TEMPS TO CONTINUE
TO FALL INTO THE 50S MOST AREAS.

FOR THE REMAINDER OF THE MORNING HOURS...EXPECT UPPER WAVE TO LIFT
OUT ACROSS THE CWA BY 18Z WITH PRECIP ENDING WEST TO EAST...ALTHOUGH
A LITTLE SLOWER THAN PREVIOUS GRIDS WITH HIGHER POPS ADDED. ALSO
INCREASED MORNING QPF AS WELL. CLEARING SKIES OVER WESTERN KS SHOULD
ALSO WORK EASTWARD AS WELL. WILL KEEP MOSTLY SUNNY ALL BUT THE FAR
SOUTHEAST FOR THE AFTERNOON WITH DRY FCST. WILL KEEP HIGHS TODAY IN
THE MID 70S.

SHOULD SEE MOSTLY CLEAR SKIES TONIGHT ALL AREAS. MIXING WILL BE WEAK
AND WITH WET GROUND MOST AREAS...CANT RULE OUT SOME FOG...ALTHOUGH
BUFKIT SOUNDINGS SHOWING A LOT OF DRY AIR IN THE BOUNDARY. AM
LEANING MORE TOWARDS DEW RATHER THAN FOG MOST AREAS AT THIS POINT
AND HAVE LEFT IT OUT OF THE GRIDS FOR NOW...BUT DAY SHIFT WILL NEED
TO REEVALUATE.

HAVE LEFT REMAINDER OF THE FCST THIS WEEK DRY AS UPPER TROUGHING IN
THE EASTERN U.S. WILL KEEP DRY AIR IN PLACE AND MOSTLY CLEAR
SKIES...WITH A POSSIBLE REINFORCEMENT OF DRIER COOLER AIR BY MID
WEEK. PRECIP CHANCE MAY RETURN BY THE WEEKEND...BUT UPPER LEVEL
RIDGING THE RULE OVER THE CWA IN THE MEANTIME WITH HIGHS MAINLY IN
THE 70S AND LOWS IN THE MID 40S TO LOW 50S. NO CHANGES MADE TO FCST
BEYOND WEDNESDAY.

&&

.AVIATION...

MVFR TO LOCALLY IFR CIGS WILL BE AFFECTING THE TAF SITES THROUGH MID
TO LATE MORNING. THE IFR CIGS ARE ASSOCIATED WITH EXTENSIVE AREA OF
RAIN IN NORTH CENTRAL KANSAS. AS THIS AREA MOVES EAST IT WILL LIKELY
LOWER CIGS INTO THE IFR RANGE IN THE KMHK AREA. AS THE UPPER SYSTEM
LIFTS NORTHEAST THIS MORNING PRECIPITATION AREA WILL SHIFT EAST OF
THE TAF SITES. CLEARING WORKING ITS WAY ACROSS WESTERN KANSAS AT 08Z
WILL CONTINUE AN EASTWARD TREND THROUGH THE MORNING HOURS. EXPECT
VFR CONDITIONS AT KMHK BY 15Z-16Z AND AT KTOP AND KFOE BY 18Z. SOME
GROUND FOG WILL BE POSSIBLE TONIGHT WITH LIGHT WIND AND CLEAR SKIES.
MAY INSERT SOME MVFR VSBYS WITH MOIST GROUND FROM EARLY MORNING
RAIN.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 8, 5:07 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
507 AM CDT MON OCT 8 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-091015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
507 AM CDT MON OCT 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL LINGER UNTIL MID MORNING...MAINLY
TO THE SOUTH AND EAST OF THE TURNPIKE. LOCALLY HEAVY RAINFALL
IS STILL POSSIBLE ALONG AND SOUTH OF THE I 35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT FOR
NORTH CENTRAL AND PORTIONS OF NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY FOR SEVERE WEATHER...BUT ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE
NATIONAL WEATHER SERVICE IN TOPEKA.

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.